Hail, Jeff Davis
- When
- June 7, 2:55 PM EST
- Where
- Jeff Davis County, Hazelhurst
- Measured
- 1 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 31.867, -82.600
Quarter size hail was reported north of Hazelhurst. When the report was relayed the hail had stopped.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Quarter size hail was reported north of Hazelhurst. When the report was relayed the hail had stopped.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 7, 1:43 PM EST, 1 hour 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 243 PM EDT TUE JUN 7 2005 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT... TONIGHT...WITH VERY WEAK STEERING FLOW...THE ATLC AND GULF COAST SBRZS HAVING A SLOWER TIME OF MOVING INLAND THIS AFTERNOON...AND INSOLATION HAS PUSHED TEMPS INTO THE UPPER 80S ALONG WITH SURFACE BASED CAPES OF 2000-3000J ACRS THE INTERIOR SECTIONS OF THE CWA. SBRZS STILL POISED TO MEET ALONG AND JUST EAST OF THE I-75 CORRIDOR WITH SCTD COVERAGE TO TSTM ACTIVITY. 0 TO 6 KM FLOW HAS A WEAK NWLY COMPONENT AND TALLER STORMS SHOULD DRIFT BACK TO THE SE AT 5-10 MPH...ALTHOUGH THEY WILL NOT MAKE IT BACK TO THE I-95 CORRIDOR. SLOW MOVEMENT OF STORMS AND FURTHER OUTFLOWS SHOULD KEEP CONVECTION BREWING THROUGH MIDNIGHT...THEN TAPERING OFF BY THE EARLY MORNING HOURS. WED...MET/GFS MOS GUIDANCE CONTINUES TO SUGGEST LIKELY POPS ACRS THE INLAND AREAS...AND HAVE TRIED TO LIMIT THIS AREA ALONG AND TO THE EAST OF THE I-75 CORRIDOR WHILE AREAS ALONG THE I-95 CORRIDOR WILL ONLY HAVE CHANCE POPS AS THE ATLC COAST SBRZ PASSES ON BY. THU...DEEPER AND MORE MOIST SELY FLOW WILL BEGIN TO DEVELOP AND ALLOW FOR ATLC SEABREEZE TO PENETRATE FURTHER TO THE WEST AND IT WILL BECOME MORE ACTIVE ON ITS TREK TO THE WEST DURING THE AFTERNOON WITH 50-60% POPS REMAINING A POSSIBILITY ALONG AND JUST EAST OF THE I-75 CORRIDOR. TEMPS...MOS GUIDANCE STILL SUGGESTING UPPER 80S/LOWER 90S FOR WED AFTERNOON...WHILE A BIT MORE MOISTURE AND CLOUDS HAVE HOLD TEMPS DOWN A FEW DEGREES IN THE MID/UPPER 80S ON THU AFTERNOON. .LONG TERM...FRIDAY THROUGH TUESDAY... 12Z GFS ALONG WITH OTHER MEDIUM RANGE MODELS ARE STILL TRYING TO DEVELOP WEAK LOW PRESSURE SYSTEM IN THE GULF AND HAVE SHIFTED OUR FORECAST AREA INTO DEEP AND A MORE MOIST SELY FLOW FOR FRIDAY AND THROUGH THE WEEKEND. THIS WILL ENHANCE SHOWER/TSTM ACTIVITY INTO THE 40-50% RANGE...WHICH IS A FAR CRY FROM THE SUBSIDENCE AND DRIER ENELY FLOW WE WERE EXPECTING FROM YESTERDAYS MODEL RUNS. STILL A LOT OF UNCERTAINTY WITH THIS SET-UP AND CONFIDENCE NOT HIGH IN EXTENDED FORECAST AT THIS TIME. AS FOR NEXT MON/TUE HAVE GONE WITH CLIMO POPS AROUND 30% WITH PARTLY CLOUDY SKIES FOR NOW...AS SYSTEM SHOULD DEPART TO THE N AND W OF THE FORECAST AREA. MAIN CONCERN DURING THIS PERIOD WILL CONTINUE TO BE THE ONSHORE FLOW AND THE HIGHER THAN NORMAL RISK OF RIP CURRENTS. && .MARINE...LIGHT SE FLOW TO CONTINUE THROUGH WEDNESDAY. SE WINDS WILL START TO INCREASE THURSDAY AND CONTINUE THROUGH THE WEEKEND AS HIGH PRESSURE OVER THE ATLANTIC STRENGTHENS AND LOW PRESSURE MOVES INTO THE GULF. EASTERLY SWELLS LIKELY TO DEVELOP BY THE WEEKEND WITH INCREASING FETCH. && .PRELIMINARY POINT TEMPS/POPS... AMG 71 87 70 88 / 30 60 40 60 SSI 74 84 74 83 / 20 30 20 30 JAX 71 88 72 86 / 20 50 30 50 SGJ 73 85 73 83 / 20 30 20 40 GNV 70 91 70 88 / 30 60 40 50 OCF 71 92 71 89 / 30 70 40 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...HESS MARINE/FIRE WX...ZIBURA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 607 AM EDT TUE JUN 7 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-081000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 607 AM EDT TUE JUN 7 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...SCATTERED STRONG STORMS WILL BE POSSIBLE ACROSS INTERIOR SECTIONS OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING... THE ATLANTIC AND GULF COAST SEA BREEZES ARE AGAIN FORECAST TO SHIFT WELL INLAND...AND WILL BE THE FOCUS OF AFTERNOON THUNDERSTORM DEVELOPMENT. THE STORMS WILL HAVE A VERY SLOW AND ERRATIC MOTION WITH MOVEMENT AT LESS THAN 10 MPH...AND WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...AS WELL AS HAIL AND DAMAGING WINDS IN A FEW STORMS...ESPECIALLY ALONG THE I-75 CORRIDOR. STRONG STORMS WILL CONTINUE THROUGH SUNSET...WITH STORMS DISSIPATING BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD. HIGHER THAN NORMAL RISK FOR RIP CURRENTS IS EXPECTED BEGINNING FRIDAY DUE TO INCREASING EASTERLY SWELLS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTERS SHOULD SELF-ACTIVATE AND RELAY STORM REPORTS IF WARNINGS ARE ISSUED FOR THEIR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 353 PM EDT TUE JUN 7 2005 GAZ133-072045- JEFF DAVIS GA- 353 PM EDT TUE JUN 7 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTH CENTRAL JEFF DAVIS COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 445 PM EDT... AT 353 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES NORTH OF HAZLEHURST...MOVING SOUTH AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HAZLEHURST THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
The Robins AFB radar (KJGX), 114 km away, was scanning. The volume nearest the first event began at 19:54 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453764.